Alert archive / Iowa / Flood Watches in 2007

Flood Watch 4, NWS Des Moines, IA

May 29, 200731 counties in Iowa

NWS Des Moines, IA issued this flood watch at May 29, 2007, 3:42 PM CDT for 31 counties in Iowa. It took effect at May 30, 2007, 4:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 29, 2007, 3:42 PM CDT (20:42 UTC)
In effect from
May 30, 2007, 4:00 PM CDT
Expired
May 30, 2007, 9:58 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 31 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Polk County, IA, Ringgold County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 41 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDMX 292042
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT TUE MAY 29 2007

.A SLOW MOVING COLD FRONT EXTENDING FROM NORTHWEST MINNESOTA INTO
EASTERN COLORADO WILL MOVE INTO IOWA LATE WEDNESDAY AND WEDNESDAY
NIGHT. A STRONG PUSH OF MOISTURE AHEAD OF THE FRONT WILL SET THE
STAGE FOR HEAVY RAINFALL LATE WEDNESDAY AND WEDNESDAY NIGHT.

IAZ005>007-016-017-024>026-034>037-044>048-057>060-070>073-
081>083-092>094-300445-
/O.NEW.KDMX.FA.A.0004.070530T2100Z-070531T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-
FRANKLIN-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-
ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD...
GARNER...MASON CITY...HUMBOLDT...CLARION...HAMPTON...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...
INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...
LEON
342 PM CDT TUE MAY 29 2007

...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL 
  IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  BOONE...DALLAS...HAMILTON...HARDIN...POLK...STORY AND WEBSTER. 
  IN NORTH CENTRAL IOWA...CERRO GORDO...FRANKLIN...HANCOCK...
  HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN SOUTH 
  CENTRAL IOWA...CLARKE...DECATUR...MADISON...RINGGOLD...UNION 
  AND WARREN. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND 
  TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...
  CRAWFORD...GREENE AND GUTHRIE.

* FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT

* THUNDERSTORMS WILL DEVELOP ON WEDNESDAY...AND BECOME NUMEROUS BY
  WEDNESDAY AFTERNOON. HEAVY RAINFALL IS LIKELY DURING THE LATE
  AFTERNOON AND OVERNIGHT HOURS AS STORMS LIFT NORTH-NORTHEASTWARD
  REPEATEDLY OVER THE SAME AREAS. 

* WIDESPREAD RAINFALL OF ONE TO ONE AND ONE HALF INCHES IS LIKELY.
  LOCAL AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE. WITH SOILS
  ALREADY SATURATED...THIS RAINFALL WILL LIKELY CAUSE FLOODING
  ALONG SOME CREEKS AND STREAMS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
6 follow-up statements
000 
WGUS63 KDMX 300131
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
831 PM CDT TUE MAY 29 2007

.A SLOW MOVING COLD FRONT EXTENDING FROM NORTHWEST MINNESOTA INTO
WESTERN KANSAS WILL MOVE INTO IOWA LATE WEDNESDAY AND WEDNESDAY
NIGHT. A STRONG PUSH OF MOISTURE AHEAD OF THE FRONT WILL SET THE
STAGE FOR HEAVY RAINFALL DURING THIS TIME PERIOD.

IAZ005>007-016-017-024>026-034>037-044>048-057>060-070>073-
081>083-092>094-300945-
/O.CON.KDMX.FA.A.0004.070530T2100Z-070531T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-
FRANKLIN-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-
ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD...
GARNER...MASON CITY...HUMBOLDT...CLARION...HAMPTON...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...
INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...
LEON
831 PM CDT TUE MAY 29 2007

...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...SOUTH CENTRAL 
  IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...
  HAMILTON...HARDIN...POLK...STORY AND WEBSTER. IN NORTH CENTRAL 
  IOWA...CERRO GORDO...FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH...
  WINNEBAGO...WORTH AND WRIGHT. IN SOUTH CENTRAL IOWA...CLARKE...
  DECATUR...MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST 
  IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...
  AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE AND GUTHRIE.

* FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT

* THUNDERSTORMS WILL DEVELOP ON WEDNESDAY...AND BECOME NUMEROUS BY
  WEDNESDAY AFTERNOON. HEAVY RAINFALL IS LIKELY DURING THE LATE
  AFTERNOON AND OVERNIGHT HOURS AS STORMS LIFT NORTH NORTHEASTWARD
  REPEATEDLY OVER THE SAME AREAS.

* WIDESPREAD RAINFALL OF ONE TO ONE AND ONE HALF INCHES IS 
  LIKELY. LOCAL AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE. WITH 
  SOILS ALREADY SATURATED...THIS RAINFALL WILL LIKELY CAUSE 
  FLOODING ALONG SOME CREEKS AND STREAMS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

MS/BSS
000 
WGUS63 KDMX 300914
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CDT WED MAY 30 2007

.A SLOW MOVING COLD FRONT EXTENDING FROM NORTHWEST MINNESOTA INTO
CENTRAL KANSAS WILL MOVE INTO IOWA LATE THIS AFTERNOON AND TONIGHT.
A STRONG PUSH OF MOISTURE AHEAD OF THE FRONT WILL SET THE STAGE
FOR HEAVY RAINFALL DURING THIS TIME PERIOD.

IAZ005>007-016-017-024>026-034>037-044>048-057>060-070>073-
081>083-092>094-301715-
/O.CON.KDMX.FA.A.0004.070530T2100Z-070531T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-
FRANKLIN-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-
ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD...
GARNER...MASON CITY...HUMBOLDT...CLARION...HAMPTON...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...
INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...
LEON
414 AM CDT WED MAY 30 2007

...FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...SOUTH CENTRAL 
  IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...
  HAMILTON...HARDIN...POLK...STORY AND WEBSTER. IN NORTH CENTRAL 
  IOWA...CERRO GORDO...FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH...
  WINNEBAGO...WORTH AND WRIGHT. IN SOUTH CENTRAL IOWA...CLARKE...
  DECATUR...MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST 
  IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...
  AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE AND GUTHRIE.

* FROM 4 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT

* SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...AND BECOME
  WIDESPREAD THIS AFTERNOON. HEAVY RAINFALL IS LIKELY DURING THE
  LATE AFTERNOON AND OVERNIGHT HOURS AS A TRAIN OF THUNDERSTORMS
  MOVE NORTH NORTHEASTWARD OVER THE SAME AREAS.

* WIDESPREAD RAINFALL OF ONE TO ONE AND A HALF INCHES IS LIKELY.
  LOCAL AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE. WITH SOIL ALREADY
  SATURATED...THIS RAINFALL WILL LIKELY CAUSE FLOODING ALONG
  CREEKS AND STREAMS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

MOYER
000 
WGUS63 KDMX 301550
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1050 AM CDT WED MAY 30 2007

.A SLOW MOVING COLD FRONT EXTENDING FROM NORTHWEST MINNESOTA INTO
CENTRAL KANSAS WILL MOVE INTO IOWA LATE THIS AFTERNOON AND
TONIGHT. A STRONG PUSH OF MOISTURE AHEAD OF THE FRONT WILL SET THE
STAGE FOR HEAVY RAINFALL DURING THIS TIME PERIOD.

IAZ005>007-016-017-024>026-034-044-045-057-070-081-092-301700-
/O.CAN.KDMX.FA.A.0004.070530T2100Z-070531T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-
FRANKLIN-CALHOUN-CRAWFORD-CARROLL-AUDUBON-CASS-ADAMS-TAYLOR-
INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD...
GARNER...MASON CITY...HUMBOLDT...CLARION...HAMPTON...
ROCKWELL CITY...DENISON...CARROLL...AUDUBON...ATLANTIC...
CORNING...BEDFORD
1050 AM CDT WED MAY 30 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA...SOUTHWEST
IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELED. THUNDERSTORMS WILL
INCREASE IN COVERAGE THIS AFTERNOON AND EVENING ACROSS THE
AREA...BUT THE AXIS OF EXPECTED HEAVIEST RAINFALL HAS NOW SHIFTED
TO THE SOUTH AND EAST AND NO SIGNIFICANT FLOODING PROBLEMS ARE
EXPECTED.

$$

IAZ035>037-046>048-058>060-071>073-082-083-093-094-310000-
/O.CON.KDMX.FA.A.0004.070530T2100Z-070531T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER-HAMILTON-HARDIN-GREENE-BOONE-STORY-GUTHRIE-DALLAS-POLK-
ADAIR-MADISON-WARREN-UNION-CLARKE-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...FORT DODGE...WEBSTER CITY...ELDORA...
JEFFERSON...BOONE...AMES...GUTHRIE CENTER...ADEL...DES MOINES...
GREENFIELD...WINTERSET...INDIANOLA...CRESTON...OSCEOLA...
MOUNT AYR...LEON
1050 AM CDT WED MAY 30 2007

...FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA 
  AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...BOONE...DALLAS...HAMILTON...HARDIN...POLK...
  STORY AND WEBSTER. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR...
  MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...
  ADAIR. IN WEST CENTRAL IOWA...GREENE AND GUTHRIE.

* FROM 4 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT.

* SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD THIS AFTERNOON.
  HEAVY RAINFALL IS LIKELY DURING THE LATE AFTERNOON AND EVENING HOURS
  AS NUMEROUS THUNDERSTORMS MOVE NORTH NORTHEASTWARD OVER THE
  SAME AREAS.

* WIDESPREAD RAINFALL OF ONE TO ONE AND A HALF INCHES IS LIKELY. 
  LOCAL AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE. WITH SOIL 
  ALREADY SATURATED...THIS RAINFALL WILL LIKELY CAUSE FLOODING 
  ALONG CREEKS AND STREAMS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

KINNEY
000 
WGUS63 KDMX 302018
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
318 PM CDT WED MAY 30 2007

.A SLOW MOVING COLD FRONT NEAR THE IOWA NEBRASKA BORDER WILL PUSH
EAST THROUGH IOWA LATE THIS AFTERNOON AND TONIGHT. STRONG MOISTURE
CONVERGENCE NEAR THE FRONT...AND THE SLOW MOVEMENT OF THE BOUNDARY
WILL COMBINE TO PRODUCE LOCALLY HEAVY RAINFALL DURING THIS TIME PERIOD.

IAZ035>037-046>048-058>060-071>073-082-083-093-094-310430-
/O.CON.KDMX.FA.A.0004.070530T2100Z-070531T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER-HAMILTON-HARDIN-GREENE-BOONE-STORY-GUTHRIE-DALLAS-POLK-
ADAIR-MADISON-WARREN-UNION-CLARKE-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...FORT DODGE...WEBSTER CITY...ELDORA...
JEFFERSON...BOONE...AMES...GUTHRIE CENTER...ADEL...DES MOINES...
GREENFIELD...WINTERSET...INDIANOLA...CRESTON...OSCEOLA...
MOUNT AYR...LEON
318 PM CDT WED MAY 30 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA 
  AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...BOONE...DALLAS...HAMILTON...HARDIN...POLK...
  STORY AND WEBSTER. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR...
  MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...
  ADAIR. IN WEST CENTRAL IOWA...GREENE AND GUTHRIE.

* THROUGH LATE TONIGHT.

* SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS.
  HEAVY RAINFALL IS LIKELY AS NUMEROUS THUNDERSTORMS MOVE NORTH
  NORTHEASTWARD OVER THE SAME AREAS.

* WIDESPREAD RAINFALL OF ONE TO ONE AND A HALF INCHES IS LIKELY.
  ISOLATED AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE. WITH SOIL
  ALREADY SATURATED...THIS RAINFALL WILL LIKELY CAUSE FLOODING
  ALONG CREEKS AND STREAMS. RAIN WILL END FROM WEST TO EAST ACROSS
  THE WATCH AREA...FROM LATE THIS EVENING INTO THE EARLY MORNING
  HOURS THURSDAY.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

KINNEY
000 
WGUS63 KDMX 310151
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
851 PM CDT WED MAY 30 2007

.A FRONTAL BOUNDARY JUST WEST OF INTERSTATE 35 WAS SLOWLY MOVING
EASTWARD ACROSS THE STATE THIS EVENING. FLOODING REMAINS POSSIBLE
ALONG AND EAST OF THE FRONT...BUT FARTHER WEST CHANCES FOR RAIN
HAVE DIMINISHED CONSIDERABLY.

IAZ035-046-047-058-059-071-072-082-093-310300-
/O.CAN.KDMX.FA.A.0004.000000T0000Z-070531T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER-GREENE-BOONE-GUTHRIE-DALLAS-ADAIR-MADISON-UNION-RINGGOLD-
INCLUDING THE CITIES OF...FORT DODGE...JEFFERSON...BOONE...
GUTHRIE CENTER...ADEL...GREENFIELD...WINTERSET...CRESTON...
MOUNT AYR
851 PM CDT WED MAY 30 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL
IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED.

THE PASSAGE OF A SLOW MOVING FRONTAL BOUNDARY HAS GREATLY
DIMINISHED THE CHANCES OF RAIN AND FLOODING ALLOWING FOR THE
CANCELLATION OF THE WATCH.

$$

IAZ036-037-048-060-073-083-094-311000-
/O.CON.KDMX.FA.A.0004.000000T0000Z-070531T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON-HARDIN-STORY-POLK-WARREN-CLARKE-DECATUR-
INCLUDING THE CITIES OF...WEBSTER CITY...ELDORA...AMES...
DES MOINES...INDIANOLA...OSCEOLA...LEON
851 PM CDT WED MAY 30 2007

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA AND SOUTH CENTRAL IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN CENTRAL IOWA...HAMILTON...HARDIN...
  POLK AND STORY. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR AND 
  WARREN.

* UNTIL 6 AM CDT THURSDAY

* SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE LATE EVENING
  HOURS AND MAY PRODUCE HEAVY RAIN TIMES...OCCURRING REPETITIVELY
  OVER THE SAME AREAS.

* WIDESPREAD RAINFALL OF OVER ONE INCH IS LIKELY WITH ISOLATED
  AMOUNTS POSSIBLY AS HIGH AS THREE INCHES. WITH SOIL ALREADY
  SATURATED...THIS RAINFALL MAY CAUSE FLOODING ALONG CREEKS AND
  STREAMS. RAIN WILL END FROM WEST TO EAST ACROSS THE WATCH AREA
  LATER TONIGHT...AND THE WATCH WILL LIKELY BE CANCELLED IN ITS
  ENTIRETY BEFORE 600 AM THURSDAY MORNING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

SMALL
000 
WGUS63 KDMX 310258
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT WED MAY 30 2007

IAZ036-037-048-060-073-083-094-310400-
/O.CAN.KDMX.FA.A.0004.000000T0000Z-070531T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON-HARDIN-STORY-POLK-WARREN-CLARKE-DECATUR-
INCLUDING THE CITIES OF...WEBSTER CITY...ELDORA...AMES...
DES MOINES...INDIANOLA...OSCEOLA...LEON
958 PM CDT WED MAY 30 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA AND SOUTH CENTRAL
IOWA HAS BEEN CANCELLED. ALTHOUGH OCCASIONAL MODERATE RAIN MAY
CONTINUE THROUGH MIDNIGHT...THE THREAT OF HEAVY FLOODING RAINS HAS
ENDED. THIS STATEMENT CANCELS THE LAST OF THE FLOOD WATCHES IN THE
DES MOINES NATIONAL WEATHER SERVICE FORECAST AREA.

$$

SMALL

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flood watch went out at May 29, 3:32 PM CDT, 10 minutes earlier.

Area forecast discussion, May 29, 3:32 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
332 PM CDT TUE MAY 29 2007

.DISCUSSION...
WEAK SHEAR ENVIRONMENT WITH NO CAP ALLOWING TSRA TO DVLP OVR THE
CWA THIS AFTN. STORMS LKLY TO CONT UNTIL SNST WITH ISOLATED HAIL
LIKELY. OVR NGT HRS SHOULD BE QUIET WITH NEXT ROUND DVLPG DURING
THE DAY WED. WILL GO WITH A FLOOD WATCH FOR MUCH OF THE CWA WEST
OF I-35 AS ANTICEDENT CONDS QUITE WET AND IT WONT TAKE A WHOLE
LOT TO GET CREEKS AND STREAMS OUT OF THEIR BANKS. SYS SHOULD SHUNT
OFF WITH WX QUIETER UNTIL FRI NGT WHEN NEXT S/WV ROUNDS THE UPPER
TROF. ONCE THAT OCCURS IT SHOULD DRY OUT FOR A FEW DAYS BUT CANT
RULE OUT AN ISOLD TSRA HERE AND THERE WITH THE UPR LOW IN THE
VCNTY FOR THE NEXT SEVERAL DAYS. MODEL INCONSISTENCIES ABOUND AND
WILL CONT TO BE A PROBLEM, ESPECIALLY IN THE LONGER TERM.
INFLUENCE OF POTENTIAL MJO DVLPMT CREATING DIFFICULTIES IN
MODELING, HOWEVER THAT DISCUSSION IS WELL BEYOND SCOPE OF THIS PRODUCT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO
GORDO-CLARKE-CRAWFORD-DALLAS-DECATUR-FRANKLIN-GREENE-GUTHRIE-
HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-POLK-RINGGOLD-
STORY-TAYLOR-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&
Hazardous weather outlook, May 29, 3:41 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
341 PM CDT TUE MAY 29 2007

IAZ005>007-016-017-024>026-034>037-044>048-057>060-070>073-
081>083-092>094-301100-
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-
FRANKLIN-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-
ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
341 PM CDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
IOWA...ALONG AND WEST OF INTERSTATE 35.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN QUICKLY
DIMINISH. A FEW STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE
WEATHER IS EXPECTED. SCATTERED NON-SEVERE THUNDERSTORMS ARE
POSSIBLE AGAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BY WEDNESDAY
AFTERNOON...AND WILL BE ACTIVE ACROSS CENTRAL IOWA UNTIL THURSDAY
MORNING. POTENTIAL FOR SEVERE WEATHER IS LOW. HOWEVER...PLENTIFUL
MOISTURE AND SLOW MOVEMENT WILL PRODUCE AREAS OF HEAVY
RAINFALL... EXCEEDING 1 TO 2 INCHES IN A FEW HOURS IN SOME
LOCATIONS...WITH ISOLATED HIGHER AMOUNTS. RENEWED RIVER FLOODING OR
COUNTY WIDE FLOODING IS POSSIBLE...ESPECIALLY ACROSS AREAS ALONG
AND WEST OF INTERSTATE 35. THUNDERSTORMS ARE AGAIN POSSIBLE ON
FRIDAY...BEFORE A DRIER SPELL SETS IN.

A FLOOD WATCH IS IN EFFECT FOR THE AREA FOR WEDNESDAY AFTERNOON
AND NIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS
LOW...BUT REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED.

IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-301100-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
341 PM CDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
IOWA...EAST OF INTERSTATE 35.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN QUICKLY
DIMINISH. A FEW STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE
WEATHER IS EXPECTED. SCATTERED NON-SEVERE THUNDERSTORMS ARE
POSSIBLE AGAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BY WEDNESDAY
AFTERNOON...AND WILL BE ACTIVE ACROSS CENTRAL IOWA UNTIL THURSDAY
MORNING. POTENTIAL FOR SEVERE WEATHER IS MINIMAL. HOWEVER...MANY
LOCATIONS EAST OF INTERSTATE 35 CAN EXPECT RAINFALL AMOUNTS OF ONE
HALF TO ONE INCH...AND LOCALLY HIGHER.  THUNDERSTORMS ARE AGAIN
POSSIBLE ON FRIDAY...BEFORE A DRIER SPELL SETS IN.

.SPOTTER INFORMATION STATEMENT...

THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS
LOW...BUT REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED.

IAZ004-015-023-033-301100-
EMMET-PALO ALTO-POCAHONTAS-SAC-
341 PM CDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF NORTHWEST
IOWA...FROM ESTHERVILLE...TO POCAHONTAS AND SAC CITY.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN QUICKLY
DIMINISH. A FEW STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE
WEATHER IS EXPECTED. SCATTERED NON-SEVERE THUNDERSTORMS ARE
POSSIBLE AGAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BY WEDNESDAY
MORNING...AND WILL BE ACTIVE ACROSS CENTRAL IOWA UNTIL THURSDAY
MORNING. POTENTIAL FOR SEVERE WEATHER IS MINIMAL. HOWEVER...MANY
LOCATIONS OVER NORTHWEST IOWA CAN EXPECT RAINFALL AMOUNTS OF ONE HALF
TO ONE INCH...AND LOCALLY HIGHER. THUNDERSTORMS ARE AGAIN POSSIBLE
ON FRIDAY...BEFORE A DRIER SPELL SETS IN.

.SPOTTER INFORMATION STATEMENT...

THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS
LOW...BUT REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED.

JUNGBLUTH/KINNEY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:55 PM CDTSevere Thunderstorm WarningDMXStory16 min
May 29, 5:13 PM CDTSevere Thunderstorm WarningDMXAdair32 min
May 29, 5:59 PM CDTSevere Thunderstorm WarningDMXDallas46 min

Nearby

Flood Watches in Iowa, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.